Washington, 2025

Wildfire in Washington, July 2 to 14, 2025

July 2 to 14, 2025 · NWS OTX · 1 event in 1 county or zone

Apple Acres Fire started on July 2 by suspected human cause. It was located 5 miles south of Pateros Washington.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3.0 million
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

Apple Acres Fire started on July 2 by suspected human cause. It was located 5 miles south of Pateros Washington.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Jul 2, 3:27 PM PST, 1 minute earlier. Its key messages:

  • Dry and Windy conditions Wednesday in central Washington and Pomeroy area with critical fire weather conditions.
  • A chance of showers on Independence Day.
  • Hot temperatures arrive on Tuesday of next week, possibly persisting through the week.
Area forecast discussion, Jul 2, 3:27 PM PST, 1 minute before
Area Forecast Discussion
National Weather Service Spokane WA
427 PM PDT Wed Jul 2 2025

.KEY MESSAGES...

- Dry and Windy conditions Wednesday in central Washington and
  Pomeroy area with critical fire weather conditions.

- A chance of showers on Independence Day.

- Hot temperatures arrive on Tuesday of next week, possibly
  persisting through the week.

&&

.SYNOPSIS...
Dry and windy conditions will also lead to increased fire
weather concerns through this evening in Central Washington.
Temperatures will cool into the 80s for Thursday with a chance
of showers on Independence Day. Hot temperatures arrive on
Tuesday of next week, and may persist through the week.

&&

.DISCUSSION...
Tonight: An incoming dry cold front will continue to promote dry
and windy conditions across Central Washington through the
evening with a Red Flag Warning in place through 9 PM. This
windy conditions will especially be felt through the Cascade
gaps with gusts up to 40 MPH with the Seattle-Wenatchee
pressure gradient as of 2 PM at 11.5 mb. The warning also
includes the Pomeroy area due to dry and breezy winds. These
winds are ushering in drier air which will limit convection
potential this evening, limited to mainly the Camas Prairie and
the Central Panhandle Mountains south of I-90. Pressure
gradients decrease overnight which will result in decreasing
winds.

Thursday and Thursday Night: Drier and more stable air behind
the cold front will drop high temperatures down into the 80s
with mostly clear skies.

Independence Day: The forecast has become more uncertain as an
upper level trough swings through the area. Models continue to
show the highest chances for precipitation across Oregon,
Central Idaho, and into western Montana. Yet the southerly
diffluent flow, some mid level instability, increase in
precipitable water to 125% of normal, and an increase in
ensemble members showing some precipitation has resulted in an
introduction of a chance of showers to the forecast for mainly
the afternoon and evening hours. This is especially true from
SE Washington into the Central Panhandle Mountains. The NBM
continues to advertise the best chances for thunderstorms south
of the region across NE Oregon into the Clearwaters. Yet there
is sufficient mid level instability that a slight chance was
added as far north as the Palouse. The strongest solutions with
this system suggest storms could occur even further north
towards the Spokane area but this carries very low confidence.
Given all the outdoor festivities this part of the forecast will
continue to be closely monitored with additional changes
possible given the current variability in model data.

Saturday through Wednesday: As the low moves out Saturday will
see a drying trend across the region although a few showers can
not be ruled out over the mountains of NE WA/ID Panhandle. On
Sunday an upper trough passes through British Columbia, with
showers expected to stay north of the Canadian border with a
drier westerly flow over the region. Monday through Wednesday
ensembles are in good agreement of a building ridge bringing
about warmer temperatures. Highs warming up into the 90s to near
103F is forecast by the NBM next Wednesday. JW

&&

.AVIATION...
00Z TAFS: VFR conditions will continue through the TAF period.
Isolated shower/t-storms are found southeast of Lewiston, but
currently these are expected to remain away from TAF sites.
Strong winds will continue to this evening, for the Cascade
gaps and the western Columbia Basin (EAT-EPH-MWH-OMK) with wind
gusts between 30 and 35 knots. Winds will also be breezy across
eastern Washington and the Idaho Panhandle with wind gusts 20
to 30 knots for KGEG, KSFF, KCOE, KPUW, and KLWS. Wind gusts
abate after 04-09Z, slowest toward EAT. Additional breezy
conditions expected Thursday afternoon, with gusts near
15-20kts.

FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: High confidence
in conditions remaining VFR. Low confidence in thunderstorms
impacting any TAF sites.

-----------------------

Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance

For additional probabilistic information for NWS Spokane
airports, please refer to the Aviation Dashboard on our
webpage: https:/www.weather.gov/otx/avndashboard

&&

.Preliminary Point Temps/PoPs...
Spokane        56  84  56  82  56  82 /   0   0   0  20  20   0
Coeur d'Alene  56  82  56  81  56  79 /   0   0   0  20  20  10
Pullman        50  80  54  76  51  79 /  10   0   0  40  30   0
Lewiston       62  89  63  84  60  87 /  10   0   0  50  50   0
Colville       47  83  47  83  48  82 /   0   0   0  20  20  10
Sandpoint      52  80  51  81  54  78 /  10   0   0  20  20  10
Kellogg        57  79  59  78  57  78 /  10   0   0  30  40  10
Moses Lake     56  88  56  86  56  87 /   0   0   0  20  20   0
Wenatchee      60  86  61  86  61  87 /   0   0   0  20  20   0
Omak           55  86  57  88  58  88 /   0   0   0  20  20   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
WA...Red Flag Warning until 9 PM PDT this evening for Foothills of
     Central Washington Cascades (Zone 705)-Lower Palouse  -
     Snake River (Zone 709)-Methow Valley (Zone 704)-Okanogan
     Valley (Zone 703)-Waterville Plateau (Zone 706)-Western
     Columbia Basin (Zone 707).
ID...None.

&&

In the hours before

Special weather statement, Jul 2, 12:12 PM PST, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Spokane WA
112 PM PDT Wed Jul 2 2025

IDZ001-022030-
Northern Panhandle ID-
112 PM PDT Wed Jul 2 2025

...A strong thunderstorm will impact portions of northeastern
Boundary County through 130 PM PDT...

At 112 PM PDT, Doppler radar was tracking a strong thunderstorm near
Copeland, or 16 miles north of Bonners Ferry, moving northeast at 35
mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to outdoor objects is possible.

Locations impacted include...
Copeland, Robinson Lake Campground, Eastport, and Copper Creek
Campground.

This includes U.S. Highway 95 in Idaho between mile markers 521 and
538.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4895 11611 4886 11633 4893 11645 4900 11634
      4900 11605
TIME...MOT...LOC 2012Z 225DEG 30KT 4894 11632

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

JW

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Wenatchee Area

When
July 2, 3:28 PM PST to July 14, 6:28 PM PST
Where
Wenatchee Area forecast zone
Property damage
$3.0 million
Reported by
Park/Forest Service
Coordinates
47.802, -120.155 (the zone’s center; the record gives no point)

Apple Acres Fire started on July 2 by suspected human cause. It was located 5 miles south of Pateros. It burned 3410 acres of brush and grass. It was contained on July 14 Cost is estimated.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2025Every state in 2025This day in weather historyWarnings in Washington, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1288373.